MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP
Catalog Number A3059
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the swivel arm locking mechanism on the mayfield composite series skull clamp (a3059) was defective during clamping / fixing and during the surgery.There was no patient injury or increased surgery time.
 
Additional Manufacturer Narrative
The mayfield composite series skull clamp (a3059) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the customer's statement is confirmed as valid after evaluating the device.Inspection of the skull clamp shows that the locking mechanism is loose and does not close properly.When opened, it was found that the index knob is broken, and as a result, the thread does not engage correctly and therefore does not provide a stable hold.The knob, along with the corresponding ratchet, must be replaced, and the locking mechanism must be readjusted according to the manufacturer's specifications.Additionally, the small parts of the toggle lever (washers, groove, and screw) must be replaced due to wear.To resolve the issues, the black index button was replaced with a ratchet mechanism, the worn internal parts were replaced, the locking mechanism was adjusted, and the small parts of the rocker arms were replaced.Subsequently, the device underwent a successful functional test and meets manufacturer specifications.Root cause - the complaint is confirmed via inspection of the unit.The locking mechanism was loose and did not close properly.The index knob was broken, preventing the knob/lock from holding properly, and the unit needed replacement of damaged and worn parts.The probable root cause is routine wear and rough handling of the unit.No further corrective action beyond the necessary repair is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD COMPOSITE SERIES SKULL CLAMP
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23845503
Report Number3004608878-2025-00241
Device Sequence Number9572124
Product Code HBL
UDI-Device Identifier10381780253792
UDI-Public10381780253792
Combination Product (Y/N)N
PMA/510(K) Number
K142238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA3059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown